September  2013, 18(7): 1793-1804. doi: 10.3934/dcdsb.2013.18.1793

Attractivity for neutral functional differential equations

1. 

Dpto. Ecuaciones Diferenciales y Análisis Numérico, Facultad de Matemáticas, Universidad de Sevilla, Campus Reina Mercedes, Apdo. de Correos 1160, 41080 Sevilla

2. 

Department of Mathematical Sciences, University of Durham, Durham DH1 3LE, United Kingdom

Received  February 2013 Revised  March 2013 Published  May 2013

We study the long term dynamics of non-autonomous functional differential equations. Namely, we establish existence results on pullback attractors for non-linear neutral functional differential equations with time varying delays. The two main results differ in smoothness properties of delay functions.
Citation: Tomás Caraballo, Gábor Kiss. Attractivity for neutral functional differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (7) : 1793-1804. doi: 10.3934/dcdsb.2013.18.1793
References:
[1]

T. Caraballo and G. Kiss, Attractors for differential equations with multiple variable delay, Discrete Contin. Dyn. Syst., 33 (2013), 1365-1374. doi: 10.3934/dcds.2013.33.1365.

[2]

T. Caraballo, G. Łukaszewicz and J. Real, Pullback attractors for asymptotically compact non-autonomous dynamical systems, Nonlinear Analysis, 64 (2006), 484-498. doi: 10.1016/j.na.2005.03.111.

[3]

T. Caraballo, P. Marín-Rubio and J. Valero, Autonomous and non-autonomous attractors for differential equations with delays, J. Differential Equations, 208 (2005), 9-41. doi: 10.1016/j.jde.2003.09.008.

[4]

Tomás Caraballo, José A. Langa and James C. Robinson, Attractors for differential equations with variable delays, J. Math. Anal. Appl., 260 (2001), 421-438. doi: 10.1006/jmaa.2000.7464.

[5]

T. Caraballo, J. Real and T. Taniguchi, The exponential stability of neutral stochastic delay partial differential equations, Discrete Contin. Dyn. Syst., 18 (2007), 295-313. doi: 10.3934/dcds.2007.18.295.

[6]

H. Chen, Impulsive-integral inequality and exponential stability for stochastic partial differential equations with delays, Statist. Probab. Lett., 80 (2010), 50-56. doi: 10.1016/j.spl.2009.09.011.

[7]

J. K. Hale, "Asymptotic Behavior of Dissipative Systems," Mathematical Surveys and Monographs, 25, American Mathematical Society, Providence, RI, 1988.

[8]

J. K. Hale and S. M. Verduyn Lunel, "Introduction to Functional-Differential Equations," 99 of Applied Mathematical Sciences. Springer-Verlag, New York, 1993.

[9]

G. Kiss and B. Krauskopf, Stability implications of delay distribution for first-order and second-order systems, Discrete Contin. Dyn. Syst. Ser. B, 13 (2010), 327-345. doi: 10.3934/dcdsb.2010.13.327.

[10]

G. Kiss and B. Krauskopf, Stabilizing effect of delay distribution for a class of second-order systems without instantaneous feedback, Dynamical Systems: An International Journal, 26 (2011), 85-101. doi: 10.1080/14689367.2010.523889.

[11]

G. Kiss and J.-P. Lessard, Computational fixed point theory for differential delay equations with multiple time lags, Journal of Differential Equations, 252 (2012), 3093-3115. doi: 10.1016/j.jde.2011.11.020.

[12]

P. E. Kloeden, Pullback attractors of nonautonomous semidynamical systems, Stoch. Dyn., 3 (2003), 101-112. doi: 10.1142/S0219493703000632.

[13]

P. Kloeden and M. Rasmussen, "Nonautonomous Dynamical Systems," Mathematical Surveys and Monographs, 176, American Mathematical Society, Providence, RI, 2011.

[14]

Y. Kuang, "Delay Differential Equations with Applications in Population Dynamics," 191 of Mathematics in Science and Engineering. Academic Press Inc., Boston, MA, 1993.

[15]

P. Marín-Rubio and J. Real, On the relation between two different concepts of pullback attractors for non-autonomous dynamical systems, Nonlinear Anal., 71 (2009), 3956-3963. doi: 10.1016/j.na.2009.02.065.

[16]

R. D. Nussbaum, Functional differential equations, in "Handbook of Dynamical Systems," 2, 461-499. North-Holland, Amsterdam, (2002). doi: 10.1016/S1874-575X(02)80031-5.

[17]

M. Rasmussen, "Attractivity and Bifurcation for Nonautonomous Dynamical Systems," 1907 of Lecture Notes in Mathematics. Springer, Berlin, 2007. doi: 10.1007/978-3-540-71225-1.

[18]

B. Schmalfuss, Backward cocycles and attractors of stochastic differential equations, in "International Seminar on Applied Mathematics-Nonlinear Dynamics: Attractor Approximation and Global Behaviour," 185-192. Dresden, (1992).

[19]

G. R. Sell, Nonautonomous differential equations and topological dynamics. I. The basic theory, Trans. Amer. Math. Soc., 127 (1967), 241-262.

[20]

G. R. Sell, Nonautonomous differential equations and topological dynamics. II. Limiting equations, Trans. Amer. Math. Soc., 127 (1967), 263-283. doi: 10.1090/S0002-9947-1967-0212314-4.

[21]

H. O. Walther, Dynamics of delay differential equations, in "Delay Differential Equations and Applications," 205 of NATO Sci. Ser. II Math. Phys. Chem., 411-476. Springer, Dordrecht, (2006). doi: 10.1007/1-4020-3647-7_10.

[22]

J. Wu, H. Xia and B. Zhang, Topological transversality and periodic solutions of neutral functional-differential equations, Proc. Roy. Soc. Edinburgh Sect. A, 129 (1999), 199-220. doi: 10.1017/S0308210500027530.

show all references

References:
[1]

T. Caraballo and G. Kiss, Attractors for differential equations with multiple variable delay, Discrete Contin. Dyn. Syst., 33 (2013), 1365-1374. doi: 10.3934/dcds.2013.33.1365.

[2]

T. Caraballo, G. Łukaszewicz and J. Real, Pullback attractors for asymptotically compact non-autonomous dynamical systems, Nonlinear Analysis, 64 (2006), 484-498. doi: 10.1016/j.na.2005.03.111.

[3]

T. Caraballo, P. Marín-Rubio and J. Valero, Autonomous and non-autonomous attractors for differential equations with delays, J. Differential Equations, 208 (2005), 9-41. doi: 10.1016/j.jde.2003.09.008.

[4]

Tomás Caraballo, José A. Langa and James C. Robinson, Attractors for differential equations with variable delays, J. Math. Anal. Appl., 260 (2001), 421-438. doi: 10.1006/jmaa.2000.7464.

[5]

T. Caraballo, J. Real and T. Taniguchi, The exponential stability of neutral stochastic delay partial differential equations, Discrete Contin. Dyn. Syst., 18 (2007), 295-313. doi: 10.3934/dcds.2007.18.295.

[6]

H. Chen, Impulsive-integral inequality and exponential stability for stochastic partial differential equations with delays, Statist. Probab. Lett., 80 (2010), 50-56. doi: 10.1016/j.spl.2009.09.011.

[7]

J. K. Hale, "Asymptotic Behavior of Dissipative Systems," Mathematical Surveys and Monographs, 25, American Mathematical Society, Providence, RI, 1988.

[8]

J. K. Hale and S. M. Verduyn Lunel, "Introduction to Functional-Differential Equations," 99 of Applied Mathematical Sciences. Springer-Verlag, New York, 1993.

[9]

G. Kiss and B. Krauskopf, Stability implications of delay distribution for first-order and second-order systems, Discrete Contin. Dyn. Syst. Ser. B, 13 (2010), 327-345. doi: 10.3934/dcdsb.2010.13.327.

[10]

G. Kiss and B. Krauskopf, Stabilizing effect of delay distribution for a class of second-order systems without instantaneous feedback, Dynamical Systems: An International Journal, 26 (2011), 85-101. doi: 10.1080/14689367.2010.523889.

[11]

G. Kiss and J.-P. Lessard, Computational fixed point theory for differential delay equations with multiple time lags, Journal of Differential Equations, 252 (2012), 3093-3115. doi: 10.1016/j.jde.2011.11.020.

[12]

P. E. Kloeden, Pullback attractors of nonautonomous semidynamical systems, Stoch. Dyn., 3 (2003), 101-112. doi: 10.1142/S0219493703000632.

[13]

P. Kloeden and M. Rasmussen, "Nonautonomous Dynamical Systems," Mathematical Surveys and Monographs, 176, American Mathematical Society, Providence, RI, 2011.

[14]

Y. Kuang, "Delay Differential Equations with Applications in Population Dynamics," 191 of Mathematics in Science and Engineering. Academic Press Inc., Boston, MA, 1993.

[15]

P. Marín-Rubio and J. Real, On the relation between two different concepts of pullback attractors for non-autonomous dynamical systems, Nonlinear Anal., 71 (2009), 3956-3963. doi: 10.1016/j.na.2009.02.065.

[16]

R. D. Nussbaum, Functional differential equations, in "Handbook of Dynamical Systems," 2, 461-499. North-Holland, Amsterdam, (2002). doi: 10.1016/S1874-575X(02)80031-5.

[17]

M. Rasmussen, "Attractivity and Bifurcation for Nonautonomous Dynamical Systems," 1907 of Lecture Notes in Mathematics. Springer, Berlin, 2007. doi: 10.1007/978-3-540-71225-1.

[18]

B. Schmalfuss, Backward cocycles and attractors of stochastic differential equations, in "International Seminar on Applied Mathematics-Nonlinear Dynamics: Attractor Approximation and Global Behaviour," 185-192. Dresden, (1992).

[19]

G. R. Sell, Nonautonomous differential equations and topological dynamics. I. The basic theory, Trans. Amer. Math. Soc., 127 (1967), 241-262.

[20]

G. R. Sell, Nonautonomous differential equations and topological dynamics. II. Limiting equations, Trans. Amer. Math. Soc., 127 (1967), 263-283. doi: 10.1090/S0002-9947-1967-0212314-4.

[21]

H. O. Walther, Dynamics of delay differential equations, in "Delay Differential Equations and Applications," 205 of NATO Sci. Ser. II Math. Phys. Chem., 411-476. Springer, Dordrecht, (2006). doi: 10.1007/1-4020-3647-7_10.

[22]

J. Wu, H. Xia and B. Zhang, Topological transversality and periodic solutions of neutral functional-differential equations, Proc. Roy. Soc. Edinburgh Sect. A, 129 (1999), 199-220. doi: 10.1017/S0308210500027530.

[1]

Wen Tan. The regularity of pullback attractor for a non-autonomous p-Laplacian equation with dynamical boundary condition. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 529-546. doi: 10.3934/dcdsb.2018194

[2]

Rodrigo Samprogna, Tomás Caraballo. Pullback attractor for a dynamic boundary non-autonomous problem with Infinite Delay. Discrete and Continuous Dynamical Systems - B, 2018, 23 (2) : 509-523. doi: 10.3934/dcdsb.2017195

[3]

T. Caraballo, J. A. Langa, J. Valero. Structure of the pullback attractor for a non-autonomous scalar differential inclusion. Discrete and Continuous Dynamical Systems - S, 2016, 9 (4) : 979-994. doi: 10.3934/dcdss.2016037

[4]

Chunyou Sun, Daomin Cao, Jinqiao Duan. Non-autonomous wave dynamics with memory --- asymptotic regularity and uniform attractor. Discrete and Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 743-761. doi: 10.3934/dcdsb.2008.9.743

[5]

Olivier Goubet, Wided Kechiche. Uniform attractor for non-autonomous nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2011, 10 (2) : 639-651. doi: 10.3934/cpaa.2011.10.639

[6]

Mirelson M. Freitas, Alberto L. C. Costa, Geraldo M. Araújo. Pullback dynamics of a non-autonomous mixture problem in one dimensional solids with nonlinear damping. Communications on Pure and Applied Analysis, 2020, 19 (2) : 785-809. doi: 10.3934/cpaa.2020037

[7]

Mirelson M. Freitas, Anderson J. A. Ramos, Manoel J. Dos Santos, Eraldo R. N. Fonseca. Attractors and pullback dynamics for non-autonomous piezoelectric system with magnetic and thermal effects. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3745-3765. doi: 10.3934/cpaa.2021129

[8]

Xue-Li Song, Yan-Ren Hou. Pullback $\mathcal{D}$-attractors for the non-autonomous Newton-Boussinesq equation in two-dimensional bounded domain. Discrete and Continuous Dynamical Systems, 2012, 32 (3) : 991-1009. doi: 10.3934/dcds.2012.32.991

[9]

Suping Wang, Qiaozhen Ma. Existence of pullback attractors for the non-autonomous suspension bridge equation with time delay. Discrete and Continuous Dynamical Systems - B, 2020, 25 (4) : 1299-1316. doi: 10.3934/dcdsb.2019221

[10]

Bo You, Yanren Hou, Fang Li, Jinping Jiang. Pullback attractors for the non-autonomous quasi-linear complex Ginzburg-Landau equation with $p$-Laplacian. Discrete and Continuous Dynamical Systems - B, 2014, 19 (6) : 1801-1814. doi: 10.3934/dcdsb.2014.19.1801

[11]

Alexandre N. Carvalho, José A. Langa, James C. Robinson. Forwards dynamics of non-autonomous dynamical systems: Driving semigroups without backwards uniqueness and structure of the attractor. Communications on Pure and Applied Analysis, 2020, 19 (4) : 1997-2013. doi: 10.3934/cpaa.2020088

[12]

Zhaojuan Wang, Shengfan Zhou. Random attractor for stochastic non-autonomous damped wave equation with critical exponent. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 545-573. doi: 10.3934/dcds.2017022

[13]

Shengfan Zhou, Min Zhao. Fractal dimension of random attractor for stochastic non-autonomous damped wave equation with linear multiplicative white noise. Discrete and Continuous Dynamical Systems, 2016, 36 (5) : 2887-2914. doi: 10.3934/dcds.2016.36.2887

[14]

Shuang Yang, Yangrong Li. Forward controllability of a random attractor for the non-autonomous stochastic sine-Gordon equation on an unbounded domain. Evolution Equations and Control Theory, 2020, 9 (3) : 581-604. doi: 10.3934/eect.2020025

[15]

Xueli Song, Jianhua Wu. Non-autonomous 2D Newton-Boussinesq equation with oscillating external forces and its uniform attractor. Evolution Equations and Control Theory, 2022, 11 (1) : 41-65. doi: 10.3934/eect.2020102

[16]

Ling Xu, Jianhua Huang, Qiaozhen Ma. Random exponential attractor for stochastic non-autonomous suspension bridge equation with additive white noise. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2021318

[17]

Zhaojuan Wang, Shengfan Zhou. Random attractor and random exponential attractor for stochastic non-autonomous damped cubic wave equation with linear multiplicative white noise. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4767-4817. doi: 10.3934/dcds.2018210

[18]

Flank D. M. Bezerra, Vera L. Carbone, Marcelo J. D. Nascimento, Karina Schiabel. Pullback attractors for a class of non-autonomous thermoelastic plate systems. Discrete and Continuous Dynamical Systems - B, 2018, 23 (9) : 3553-3571. doi: 10.3934/dcdsb.2017214

[19]

Zhijian Yang, Yanan Li. Upper semicontinuity of pullback attractors for non-autonomous Kirchhoff wave equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 4899-4912. doi: 10.3934/dcdsb.2019036

[20]

Peter E. Kloeden, Jacson Simsen. Pullback attractors for non-autonomous evolution equations with spatially variable exponents. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2543-2557. doi: 10.3934/cpaa.2014.13.2543

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (92)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]